Tennessee, 2010Hail and Damaging Winds in Tennessee, June 26, 2010
June 26, 2010 · NWS OHX · 5 events in 2 counties and zones
Severe thunderstorms intially developed during the early afternoon, but became more widespread across central portions of Middle Tennessee during the early evening hours on June 26th. These severe thunderstorms produced thunderstorm wind damage and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $178,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms intially developed during the early afternoon, but became more widespread across central portions of Middle Tennessee during the early evening hours on June 26th. These severe thunderstorms produced thunderstorm wind damage and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 26, 11:53 AM CST, 12 minutes earlier.
Area forecast discussion, Jun 26, 11:53 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1253 PM CDT SAT JUN 26 2010
.UPDATE...26/18Z AVIATION FORECAST
&&
.AVIATION...
LOOK FOR SCATTERED TSTMS THIS AFTERNOON ACROSS THE MID STATE AS
DIURNAL HEATING CRANKS UP. STORMS WILL BE MOVING EAST AT ABOUT 10
15 MPH AND PRODUCE WET MICROBURSTS CONDITIONS WITH BRIEF HEAVY
RAINFALL AND REDUCED VSBYS FOR A SHORT PERIOD OF TIME. OUTSIDE OF
STORMS GENERALLY VFR CONDITIONS BUT MVFR LATE TONIGHT DUE TO FOG.
BOYD
&&
.PREV DISCUSSION... /ISSUED 925 AM CDT SAT JUN 26 2010/
UPDATE...GRIDS AND ZONES HAVE ALREADY BEEN UPDATED TO MENTION
THUNDER POPS THROUGHOUT THE DAY. SCATTERED CONVECTION ALREADY FIRED
UP OVER OUR NORTHWEST COUNTIES...AND A CELL HAS DEVELOPED OVER
NASHVILLE. DIFFUSE FRONTAL ZONE AND LEFTOVER BOUNDARIES WILL
CONTRIBUTE TO CONTINUED CONVECTIVE DEVELOPMENT AS THE ATMOSPHERE
DESTABILIZES TODAY. POPS WILL RANGE FROM AROUND 10 NORTHEAST TO 40
SOUTHWEST. ALSO ADJUSTED TEMPS UP A DEGREE OR SO...MORNING
SOUNDING AND UPSTREAM COMPARISONS INDICATE MANY AREAS WILL TOUCH
95 TODAY...BUT THAT WILL DEPEND ON EXACTLY WHERE THUNDERSTORMS
OCCUR.
WE ARE NOT UNDER AN SPC SLIGHT RISK FOR SEVERE WX. HOWEVER...GOOD
INSTABILITY WITH WEAK SHEAR WILL PROMOTE ISOLATED DOWBURST WIND
EVENTS. A FEW SEVERE WARNINGS WILL PROBABLY BE ISSUED.
PREV DISCUSSION... /ISSUED 545 AM CDT SAT JUN 26 2010/
AVIATION...BNA/CSV...AFTER TWO DAYS OF SCATTERED CONVECTION,
WE'RE LOOKING AT A DRIER AIR MASS TODAY. AT MOST, WE'LL SEE
ISOLATED AFTERNOON STORMS ACROSS MIDDLE TENNESSEE, SO WILL HANDLE
THIS WITH CB REMARKS IN THE TAF'S. OTHERWISE, LOOK FOR VFR WX W/
GENERALLY LIGHT SW WINDS. PERHAPS SOME LIGHT FOG LATE TONIGHT AT
CSV.
PREV DISCUSSION... /ISSUED 306 AM CDT SAT JUN 26 2010/
ISOLATED TO SCATTERED CONVECTION TODAY UNDER LIGHT SLY FLOW AT
THE SFC WITH A FRONTAL SYSTEM WELL TO THE NORTH OVER THE GREAT
LAKES AND NRN PLAINS. DIRUNALLY MODULATED CONVECTION WILL CONTINUE
THROUGH THE WEEKEND AS THE FRONT WORKS IT WAY SWD INTO THE OH/TN
VALLEYS.
FRONT PUSHES SWD THROUGH THE AREA LATE MON. BUT NOT A LOT OF COOL
AIR BEHIND IT...MAINLY DRIER AIR. THE INITIAL H5 SHORTWAVE MERELY
PUSHES THE FRONT FURTHER SWD. HOWEVER...HIGHS WILL STILL BE IN THE
90S IN THE MON-WED PERIOD. HAVE TO WAIT A DAY OR TWO UNTIL WED NGT
WHEN THE UPPER TROUGH DEEPENS SGFNTLY OVER ERN CANADA AND TURNS
UPPER FLOW MORE NLY. THIS WILL BRING COOLER AIR AND DROP DAYTIME
HIGHS INTO THE MID 80S.
MAIN EFFECT OF THIS SCENARIO IS 3 FOLD: A) REDUCE THE DAYS OF
ABOVE NORMAL TEMPS B) REDUCE THE HUMIDITY AND C) SGFNTLY DIMINISH
THE PROBABILITY OF RAINFALL.
CPC PROGS CONTINUE TO INDICATE ABOVE NORMAL TEMPS IN THE 6-10 AND
8-14 DAY PERIODS. BUT THEN...WE'VE BEEN ABOVE 90 DEGREES FOR 14
OUT OF THE LAST 15 DAYS. SO I GUESS BEING 1-2 DEGREES ABOVE NORMAL
IS BETTER THAN BEING 7-8 DEGREES ABOVE NORMAL.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
01
Hazardous weather outlook, Jun 26, 8:34 AM CST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
934 AM CDT SAT JUN 26 2010
TNZ005>011-022>034-056>066-075-077>080-093>095-271445-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
934 AM CDT SAT JUN 26 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
HOT AND HUMID WEATHER...ALONG WITH WEAK SURFACE BOUNDARIES...WILL
HELP PRODUCE SCATTERED THUNDERSTORMS. A FEW OF THE STORMS COULD BE
STRONG TO BRIEFLY SEVERE THIS AFTERNOON AND EVENING. THE MAIN SEVERE
HAZARD WILL BE LOCALIZED DAMAGING WIND GUSTS. OTHERWISE...THE
SLOW MOVING STORMS WILL CONTAIN HEAVY RAINFALL AND FREQUENT
LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
STRONG AND ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN
SUNDAY AND MONDAY. WARM AND HUMID AIR WILL BE OVER THE
REGION...AND A COLD WILL BE APPROACHING.
.SPOTTER INFORMATION STATEMENT...
EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.
SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN
13
In the hours before
Special weather statement, Jun 26, 11:45 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1245 PM CDT SAT JUN 26 2010
TNZ027-059-261830-
DAVIDSON-WILLIAMSON-
1245 PM CDT SAT JUN 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON AND WILLIAMSON
COUNTIES...
AT 1238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BELLE MEADE...OR 8 MILES SOUTHWEST OF
DOWNTOWN NASHVILLE...MOVING EAST AT 10 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
BOYD
Thunderstorm Wind, Rutherford
- When
- June 26, 12:05 PM CST
- Where
- Rutherford County, 0.77 mi ENE of Smyrna
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 35.983, -86.517
Trees and power lines were reported downed in Smyrna.
Hail, Davidson
- When
- June 26, 6:30 PM CST
- Where
- Davidson County, 0.37 mi W of Providence
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.081, -86.727
Quarter size hail was reported at intersection of Nolensville Road and Harding Place.
Thunderstorm Wind, Davidson
- When
- June 26, 6:30 PM CST
- Where
- Davidson County, 1.94 mi WNW of Oglesby to 2.14 mi W of Providence
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.065, -86.759
A survey team consisting of personnel from the NWS and the Metro Nashville Office of Emergency Management surveyed damage in the Grieve Hall area of Southern Davidson County. A microburst, with maximum winds around 90 mph occurred. It resulted in around 100 trees being snapped or uprooted, several buildings with partial uplifting and shingle damage, and four wooden power poles being snapped. Initial damage was noted at the corner of Harding Place and Trousdale Drive. A couple of windows were blown out of a local businesses, several signs were destroyed, and a gas pump was blown over onto a car. The damage area then extended around one mile to the east and south, generally an area bordered by Elysian Fields Road to the north and Trousdale Road to the west.
Hail, Davidson
- When
- June 26, 6:50 PM CST
- Where
- Davidson County, 2.21 mi W of Tusculum
- Measured
- 1.75 in hail
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.075, -86.759
Hail of at least golf ball size broke several car windows at a business near the intersection of Trousdale Drive and Blackman Road.
Thunderstorm Wind, Davidson
- When
- June 26, 6:54 PM CST
- Where
- Davidson County, 1.32 mi NW of Nashville Cornelia F
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 36.191, -86.719
Tree was blown down at intersection of Mckennel Drive and Harwood Drive.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in South Dakota, June 26, 2010$576,000 · EF0 · 53 events
- Flash Flooding and Damaging Winds in Iowa, June 26 to 27, 2010$1.1 million · 65 kt wind · 20 events
- Hail in South Dakota, June 26, 2010$1.6 million · 1.75 in hail · 5 events
- Tornadoes and Flash Flooding in Minnesota, June 26 to 27, 2010$210,000 · EF0 · 39 events
- Excessive Heat in Missouri, June 26 to 27, 201010 injured · 4 events
- Flash Flood and Hail in North Carolina, June 26, 2010$290,000 · 1 in hail · 10 events
- Damaging Wind and Lightning Strikes in Georgia, June 26, 2010$277,000 · 3 events
- Hail and Damaging Winds in North Dakota, June 26, 2010$117,000 · 1.75 in hail · 10 events
- Hail and Damaging Winds in Minnesota, June 26, 2010$98,000 · 70 kt wind · 13 events
- Flash Flooding and Hail in South Dakota, June 26, 2010$50,000 · 2 in hail · 25 events
- Flash Flooding and Hail in Minnesota, June 26, 2010$25,000 · 1.25 in hail · 16 events
- Tornadoes and Hail in Minnesota, June 26, 2010EF1 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243491, 243465, 244092, 243469, 244082.